Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Pueblo, CO

July 21, 2009Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2009, 5:03 PM MDT for Las Animas County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2009, 5:03 PM MDT (23:03 UTC)
Expired
Jul 21, 2009, 5:49 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 212303
SVRPUB
COC071-220000-
/O.NEW.KPUB.SV.W.0098.090721T2303Z-090722T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT...

* AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF MODEL...OR ABOUT 17 MILES NORTHEAST OF TRINIDAD...AND
  WAS MOVING TOWARD THE EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MODEL.
  TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3749 10388 3722 10391 3731 10448 3749 10446
TIME...MOT...LOC 2302Z 270DEG 16KT 3739 10436

$$
3 follow-up statements
000 
WWUS55 KPUB 212313
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT TUE JUL 21 2009

COC071-220000-
/O.CON.KPUB.SV.W.0098.000000T0000Z-090722T0000Z/
LAS ANIMAS CO-
513 PM MDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR MODEL...OR 19 MILES NORTHEAST OF TRINIDAD...AND WAS
MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MODEL.
  TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3749 10388 3722 10391 3731 10448 3749 10446
TIME...MOT...LOC 2312Z 270DEG 16KT 3739 10431

$$
000 
WWUS55 KPUB 212327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT TUE JUL 21 2009

COC071-220000-
/O.CON.KPUB.SV.W.0098.000000T0000Z-090722T0000Z/
LAS ANIMAS CO-
527 PM MDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR TYRONE...OR 25 MILES NORTHEAST OF TRINIDAD...AND WAS
MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE TYRONE AND RURAL AREAS OF CENTRAL LAS 
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3749 10440 3749 10388 3722 10391 3730 10440
TIME...MOT...LOC 2327Z 264DEG 13KT 3745 10421

$$
000 
WWUS55 KPUB 212349
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT TUE JUL 21 2009

COC071-212358-
/O.CAN.KPUB.SV.W.0098.000000T0000Z-090722T0000Z/
LAS ANIMAS CO-
549 PM MDT TUE JUL 21 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL LAS
ANIMAS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTH CENTRAL LAS ANIMAS COUNTY UNTIL 630 MDT.

LAT...LON 3749 10440 3749 10388 3722 10391 3730 10440
TIME...MOT...LOC 2348Z 264DEG 13KT 3746 10412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:38 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 21, 2:38 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT TUE JUL 21 2009

.SHORT TERM...

(TONIGHT AND TOMORROW)

CURRENTLY...ISOLATED THUNDERSTORMS ARE FORMING ALONG THE SAN JUANS
AND IN THE SAN LUIS VALLEY. THE BIGGEST QUESTIONS FOR THE TONIGHT
PERIOD ARE HOW STRONG THE CONVECTION WILL BE THIS AFTERNOON AND
EVENING AND HOW LONG WILL IT LAST.

TONIGHT...AS AN UPPER LEVEL HIGH CONTINUES TO BUILD INTO THE
INTERMOUNTAIN WEST...A SURFACE LOW IS MAKING ITS WAY ACROSS
COLORADO. THE STRONGEST CONVECTION IS FORMING ALONG A BOUNDARY FROM
THIS LOW AND IS BEING ENHANCED BY A 500 MB SHORT WAVE TROUGH MOVING
THROUGH CENTRAL COLORADO. THIS CONVECTION WILL CONTINUE THROUGH THE
FIRST HALF OF THIS EVENING. THE AREA OF GREATEST THREAT IS THE
EASTERN AND CENTRAL MOUNTAINS AND THE SAN LUIS VALLEY. THE GREATEST
THREAT IN THESE STORMS IS HEAVY RAIN. THIS IS DUE TO THE HIGH DEW
POINTS AND THE LACK OF STRONG MID LEVEL SHEAR. UPSLOPE FLOW WILL
CONTINUE ALONG THE I-25 CORRIDOR AND THE EASTERN PLAINS THIS
AFTERNOON...AND WILL GIVE WAY TO NORTHERLY FLOW AS THE EVENING
CONTINUES.

TOMORROW...THE UPPER LEVEL HIGH WILL CONTINUE TO BUILD. DAYTIME
MAXIMUM TEMPERATURES WILL BE SLIGHTLY HIGHER THAN TODAY BUT WILL
CONTINUE TO BE MILDER THAN NORMAL. DAYTIME CONVECTION WILL AGAIN
BE AN ISSUE TOMORROW. THE SYSTEM WONT BENEFIT FROM THE MOISTURE
POOL AND UPSLOPE FLOW THAT IS PRESENT TODAY. THERE IS STILL A
POSSIBILITY FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
TOMORROW AFTERNOON...ESPECIALLY ALONG THE COLORADO AND OKLAHOMA
BORDER AND ALONG THE SOUTHERN MOUNTAINS. HAVE INCREASED POPS
TOMORROW AFTERNOON ACCORDINGLY.

.LONG TERM...

(WEDNESDAY NIGHT - TUESDAY)

UPPER RIDGE AXIS IS CENTERED OVER THE FOUR CORNERS REGION THROUGH
FRIDAY BEFORE SHORTWAVE TROF MOVES THROUGH THE NORTHERN ROCKIES AND
INTO THE PLAINS. UPPER RIDGE AXIS RETROGRADES WEST AND AMPLIFIES
OVER THE WEST COAST FOR THE WEEKEND. CWA IN A MORE ACTIVE NORTHWEST
FLOW PATTERN FOR THE WEEKEND.

LEE SIDE TROF DEVELOPS IN EASTERN COLORADO BY THURSDAY AFTERNOON
WITH SURFACE CONVERGENCE ALONG THE TROF AXIS. MOISTURE AND
INSTABILITY WILL BE LIMITING FACTORS FOR ANY CONVECTIVE DEVELOPMENT
THURSDAY AFTERNOON. CANNOT RULE OUT THE CHANCE OF A FEW STRAY
THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND MOVING ONTO THE
PLAINS...BUT KEPT POPS ON THE LOW SIDE. TEMPERATURES WILL BE QUITE
MILD WITH HIGHS IN THE UPPER 80S TO MID 90S THURSDAY AFTERNOON.

FRIDAY/FRIDAY NIGHT...COMPACT SHORTWAVE TROF MOVES SOUTHEAST THROUGH
THE NORTHERN ROCKIES. AT THE SURFACE...COOL FRONT BACK DOORS INTO
EASTERN COLORADO FRIDAY AFTERNOON. LATEST GFS SHOWS VERY LIMITED
MOISTURE AND INSTABILITY AS THE FRONT MOVES THROUGH. HAVE KEPT VERY
LOW POPS IN AND TEMPERATURES TOPPING OUT IN THE UPPER 80S AND 90S AT
THE LOWER ELEVATIONS. LATER SHIFTS WILL HAVE TO CONTINUE MONITORING
THE TIMING OF THE SURFACE COOL FRONT AND POTENTIAL FOR THUNDERSTORMS.

ON SATURDAY...SURFACE UPSLOPE FLOW CONTINUES WITH MUCH BETTER
INSTABILITY AND MOISTURE TO WORK WITH AS SIGNIFICANT SHORTWAVE MOVES
THROUGH COLORADO. HAVE BUMPED POPS UP A BIT TO ACCOUNT FOR BETTER
THUNDERSTORM CHANCES. HAVE ALSO TRENDED HIGH TEMPERATURES A BIT
COOLER. CLOUD COVER MAY REDUCE THE SURFACE HEATING AND SURFACE BASED
INSTABILITY SATURDAY...SO THIS MAY REDUCE OUR POTENTIAL FOR SEVERE
STORMS...BUT AGAIN LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL.

SURFACE UPSLOPE FLOW WEAKENS SUNDAY WITH MOISTURE LINGERING IN THE
SOUTHERN PLAINS AND SOUTH CENTRAL COLORADO MOUNTAINS. ON MONDAY...
ANOTHER FRONTAL BOUNDARY IS ADVERTISED TO MOVE SOUTH THROUGH THE
HIGHS PLAINS ON THE BACK SIDE OF GREAT LAKES UPPER LOW. HAVE TRENDED
COOLER FOR EARLY NEXT WEEK. SOME TIMING DIFFERENCES IN THE EXTENDED
RANGE MODELS WITH THIS SECONDARY SURGE OF COOLER AIR...WITH GFS
FASTER THAN THE ECMWF AT THIS TIME. STARK

&&

.AVIATION...

THE LOW CEILINGS WILL CONTINUE THROUGH THE AFTERNOON AND
WILL NOT DISSIPATE UNTIL MID EVENING. VICINITY THUNDERSTORMS WILL
ALSO BE A THREAT FOR ALL AIRPORTS THIS AFTERNOON AND EARLY EVENING.
AFTER CONVECTION HAS ENDED MID EVENING...IFR CONDITIONS WILL
DOMINATE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/40
Hazardous weather outlook, Jul 21, 7:03 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
703 AM MDT TUE JUL 21 2009

COZ058>089-093>099-221315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
703 AM MDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND
EVENING OVER MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THE
BEST CHANCE FOR STORMS OVER SOUTHERN SECTIONS OF THE AREA.  ONE OR
TWO STORMS OVER THE EASTERN MOUNTAINS AND ALONG THE INTERSTATE 25
CORRIDOR MAY BECOME SEVERE THIS AFTERNOON...PRODUCING HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO NEAR 60 MPH. OTHERWISE...THE MAIN
THREATS FROM MOST STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND
GUSTS UP TO 55 MPH AND HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...ESPECIALLY OVER THE SAN JUAN MOUNTAINS
AND SOUTHERN SANGRE DE CRISTO RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL POSSIBLE EACH DAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
OVER THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST
STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO
AROUND 45 MPH AND SMALL HAIL. A FEW SEVERE STORMS...PRODUCING HAIL
GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS TO AROUND 60
MPH...MAY BE POSSIBLE ACROSS THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM MDT ACROSS THE EASTERN MOUNTAINS AND ALONG THE
INTERSTATE 25 CORRIDOR.

10/23

In the hours before

Special weather statement, Jul 21, 2:44 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT TUE JUL 21 2009

COZ074-075-088-212115-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-
244 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STONEWALL...OR 28 MILES WEST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN LAS
ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 21, 3:39 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT TUE JUL 21 2009

COZ081-084-212215-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
339 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONUMENT...OR 18 MILES NORTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN EL PASO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 21, 3:40 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT TUE JUL 21 2009

COZ074-075-087-088-212215-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
340 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF GULNARE...OR 22 MILES NORTHWEST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  GULNARE.
  BONCARBO.
  AGUILAR.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 21, 3:42 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT TUE JUL 21 2009

COZ072-073-077>079-212215-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE
DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET
MOUNTAINS BETWEEN 6300 AND 10000 FT-
342 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF COTOPAXI...OR 54 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SILVER CLIFF.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 21, 3:46 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT TUE JUL 21 2009

COZ072-073-077>080-083-212215-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHERN SANGRE DE CRISTO
MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500
FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000
FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
346 PM MDT TUE JUL 21 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO
  WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COTOPAXI...OR 53 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.
  SILVER CLIFF.
  ROYAL GORGE.
  ROSITA.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 21, 4:48 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             AGUILAR                 37.40N 104.65W
07/21/2009  M1.25 INCH       LAS ANIMAS         CO   PUBLIC

            HAILED FOR 10 MINUTES.

0428 PM     HAIL             9 E AGUILAR             37.40N 104.49W
07/21/2009  M1.00 INCH       LAS ANIMAS         CO   PUBLIC

            HAILED FOR 10 MINUTES.

0435 PM     HAIL             6 NE WESTCLIFFE         38.19N 105.39W
07/21/2009  M0.75 INCH       CUSTER             CO   PUBLIC

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:41 PM MDTSevere Thunderstorm WarningPUBEl Paso64 min
Jul 21, 12:31 AM MDTAreal Flood AdvisoryPUBEl Paso89 min
Jul 21, 12:40 AM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 21, 2:17 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller58 min
Jul 21, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller24 min
Jul 21, 3:37 PM MDTAreal Flood AdvisoryPUBAlamosa, Costilla, Huerfano, Las Animas3 hr
Jul 21, 3:47 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Huerfano, Saguache58 min
Jul 21, 3:58 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas62 min
Jul 21, 4:34 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas56 min
Jul 21, 4:45 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo60 min
Jul 21, 5:23 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo67 min
Jul 21, 5:57 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.